How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abby Your Own Question
Dr. Abby
Dr. Abby, US Board Certified MD
Category: Medical
Satisfied Customers: 10330
Experience:  Family Physician practicing medicine for over 10 years, United States
Type Your Medical Question Here...
Dr. Abby is online now
A new question is answered every 9 seconds

Does Crestor cause hair loss

Resolved Question:

Does Crestor cause hair loss?
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. Abby replied 7 years ago.

Can you describe your hair loss?
Is it patchy or generalized?
Are you able to pull multiple hairs out at a time?
Did it seem to start after the crestor?
Is it more around your part area?

Dr Abby
Customer: replied 7 years ago.

Hair loss is generalized. It is not breaking off, it is falling out. Handsful of hair are in the

shower and come out when I comb. I have other side effects such as my liver function tests show one enzyme doubled.

Expert:  Dr. Abby replied 7 years ago.
Thank you for the additional information,
The Crestor definitely, as you know, can cause your liver enzyme abnormalities.
It is not known to cause hair loss.
Medications that can cause hair loss are certain blood pressure medications and hormones so if you are on any of these, let me know and I will tell you if these are potential causes.

A generalized loss of hair is often due to an abnormal number of hairs entering the resting phase. It is very distressing. It can be triggered by illness, stress, thyroid disease, medications (as mentioned), anemia, surgery, weight loss/crash diets.

If you can't think of an event that may have triggered the hair loss, your doctor should check your iron levels and your thyroid. If the hair loss does not improve within six months, your doctor may refer you to a dermatologist who can evaluate you further.

I know this is a very distressing thing to have happened. 1/3 of the time, we don't know why it happens, but it usually resolves on its own if there is no underlying cause.

If you have any other questions, please let me know.
If you have other medications that you want to check on, I will be happy to review.
Dr Abby
Dr. Abby and 3 other Medical Specialists are ready to help you

Related Medical Questions